MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551PNAP; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND

MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551PNAP; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Model Number MMT-551PNAP
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 09/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the patient¿s blood glucose was low.The customer¿s blood glucose level was 43 mg/dl at the time of the incident.The patient's current blood glucose was 197 mg/dl.The customer reported that she started hallucinating and started seeing lighters, and playing with the curtains.They asked for her daughter and they checked her blood glucose and it was 43 mg/dl and gave her milk.Earlier it was 57 mg/dl.This week she has been low in 60's mg/dl and last night her blood glucose was 63 mg/dl, today she was low again about 67 mg/dl.The patient has treated with food.The drive support cap appears normal (slightly indented).The pump also had a bad battery alarm.It did not alarm after replacing new battery.The customer does believe pump was over delivering insulin.The customer was advised to discontinue use of the insulin pump and to revert to the back-up plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
The device powered up properly after battery installation.The device was received with all operating currents within specification and passed functional testing including the rewind test, basic occlusion test, occlusion test, prime test, excessive no delivery test, self test, unexpected restart error test, displacement test and displacement accuracy test.No failed battery test, off no power or low battery alarms were noted.The device was received with cracked case at the display window corners, display window, cracked battery tube threads, minor scratched display window and scratched case.

Brand Name
530G INSULIN PUMP MMT-551PNAP
Common Device Name
ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6912754
Report Number2032227-2017-55461
Device Sequence Number1444007
Product Code OZO
UDI-Device Identifier00643169507296
UDI-Public(01)00643169507296
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-551PNAP
Device Catalogue NumberMMT-551PNAP
Device Lot NumberA3551PNAPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2017
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight185